Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 13, 2025, 6:21 PM EDT for Bedford County, Franklin County, Virginia. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2025, 6:21 PM EDT (22:21 UTC)
- Expired
- May 13, 2025, 8:17 PM EDT
- In force
- 116 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, VA, Franklin County, VA
The radar
The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 6:43 PM EDT | FLASH FLOOD | 1 Nw Chamblissburg, VA | A creek overflowed its banks and flooded Morgans Mill Road close to the intersection with Stewartsville Road. |
| May 13, 7:40 PM EDT | RAIN 3.58 | 2 N Rocky Mount, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
315
WGUS51 KRNK 132221
FFWRNK
VAC019-067-140215-
/O.NEW.KRNK.FF.W.0013.250513T2221Z-250514T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
621 PM EDT Tue May 13 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Western Bedford County in south central Virginia...
Northern Franklin County in west central Virginia...
* Until 1015 PM EDT.
* At 621 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bedford... Rocky Mount...
Boones Mill... Stewartsville...
Montvale... Ferrum...
Goodview...
This includes the following streams and drainages...
Blackwater River, Back Creek, Bore Auger Creek and Big Otter River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3717 8001 3716 8001 3714 7995 3722 7985
3731 7984 3741 7972 3748 7966 3745 7963
3745 7957 3753 7950 3736 7946 3722 7965
3694 7992 3700 8010
FLASH FLOOD...RADAR INDICATED
$$
111 follow-up statement
284
WGUS71 KRNK 140017
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
817 PM EDT Tue May 13 2025
VAC019-067-140027-
/O.CAN.KRNK.FF.W.0013.000000T0000Z-250514T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-Franklin VA-
817 PM EDT Tue May 13 2025
...FLASH FLOOD WARNING FOR NORTHWESTERN BEDFORD AND NORTHERN
FRANKLIN COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...
&&
LAT...LON 3717 8001 3716 8001 3714 7995 3722 7985
3731 7984 3741 7972 3748 7966 3745 7963
3745 7957 3753 7950 3736 7946 3722 7965
3694 7992 3700 8010
$$
PMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:55 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 13, 3:55 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
355 PM EDT Tue May 13 2025
.SYNOPSIS...
A large mid and upper level low pressure system will drift northeast
from the Ohio Valley into the mid-Atlantic on Wednesday resulting in
unsettled conditions. The storm system will shift away from the
region late in the work week. A cold front will move through our
region on Saturday and should shift southeast of the area on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 135 PM EDT Tuesday...
Key Messages:
1) Flood Watch remains in effect along/east of Blue Ridge through
this evening.
2) A risk of mostly scattered showers and a few storms will continue
through tonight.
Unsettled weather will persist through tonight, albeit with a
gradual waning of rain coverage and storm intensity overnight. The
mid level low over N-central TN will drift NE into E KY through
tonight, while the corresponding surface trough/confluence zone
stretching from the Ohio Valley E and ESE through the forecast area
pivots slowly northward, in tandem with a shortwave trough aloft
swinging around the low. PW is down slightly from last night as the
most anomalous values are shifting N and NE of the forecast area,
however the PW remains above normal with a somewhat deep warm cloud
layer (~10kft) and S/SE low level flow yielding slow cell movement
and a localized heavy rain threat. One such storm cluster lifting
into WV just WSW of Greenbrier has produced rain rates up to 1" in
15 min, and another broken band of showers and strong storms with
heavy rain stretching from SW VA through the W Piedmont of NC will
likely bring another round of flood potential into the CWA from the
SW through the afternoon, as noted by the latest CAMs. These show
additional convection rotating from E TN NNE into the W forecast
area this evening, potentially spawning additional storms through
the overnight hours. SBCAPE is expected to remain moderate (1500-
2000 J/kg) into early evening, favoring a continued chance of a few
strong storms, although bulk shear will continue to decrease as the
mid level low draws closer to the NW CWA, and by the overnight
hours, SBCAPE should have dipping to around 500 J/kg. All told, will
maintain high pops through the evening, with a slow decrease
overnight, but the still-high PW and lingering marginal CAPE will
necessitate keeping pops in through the night. Expect lows in the
50s to lower 60s, with areas of stratus and pockets of fog expected
to form late.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 335 PM EDT Tuesday...
Key Messages:
1) Marginal Risk of excessive rainfall continues for Wednesday.
Thick clouds, areas of fog, and patchy showers will dominate through
mid morning, then showers and storms should become widespread in the
afternoon, as the mid level low tracks into WV with a potent,
negatively tilted trailing shortwave trough swinging NE through the
CWA. Mid level flow will continue to steadily weaken, so while
SBCAPE is projected to peak at 1000-2000 J/kg Wed afternoon, the
deep layer bulk shear will be subdued at around 20 kts, thus
somewhat limiting the threat of strong to severe storms as the
better mid level flow is pushed E of the CWA. PW will hold just
above normal, and with the DPVA and shot of decent upper divergence
to augment thermodynamic lift, we should see high coverage of
showers and storms in the afternoon through early evening, until the
trough axis shifts to our NE, with mid level flow veering to WNW and
lowering CAPE with loss of heating. Expect highs mostly in the 70s
except 60s higher terrain, followed by lows in the 50s to around 60s
with a decreasing sky cover trend to partly cloudy.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 355 PM EDT Tuesday...
Key Messages:
1) Daily chances for scattered showers and storms, highest coverage
late Fri through Sat.
2) Hot weather expected Thu through the weekend, with perhaps some
relief by Mon/Tue.
As the shortwave trough pushes well to our ENE and off the East
Coast, we'll see mid level ridging building from the Gulf NE through
the CWA, with low level thicknesses rising well above normal, with a
WNW mid level flow and a warm SW low level flow. Pops Thu into early
Fri should resultantly skew near or below climo coverage, with highs
in the 80s Thu (70s higher elevations) and 80s to near 90 Fri (near
80 higher elevations). By Fri/Sat, a deep polar low tracking
eastward over northern portions of the Great Lakes region will help
tamp down the Southeast ridge, with increasingly fast and gently
cyclonic mid level flow ahead of an approaching associated cold
front. Expect the highest pops from late Fri through Sat night, with
a potential nocturnal lull late Fri night into Sat morning. The
front is expected to settle just to our S, as the mid level low
tracks into New England through Mon then drifts out over the far NW
Atlantic by Tue. Temps should cool off a bit but remain near or just
above normal early next week, with pops no more than isolated to
scattered, mainly in the mountains.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 1250 PM EDT Tuesday...
As of early this afternoon most locations across the CWA have
improved to MVFR or VFR conditions with mainly ceiling
restrictions. A large mid and upper level cyclone centered
across the OH Valley will drift northeast into the central
Appalachians by Wednesday evening. This will support an
unsettled period with hazardous aviation conditions with
scattered showers and thunderstorms this afternoon and evening
followed by a period of low clouds and fog tonight before widely
scattered showers and storms develop again Wednesday afternoon.
Ceilings have lifted to MVFR or VFR status with daytime heating
and VSBY restrictions are largely associated with showers/storms.
The heating has led to shower and thunderstorm activity
expanding with increasing coverage and intensity over the past
few hours. An axis of greater convective coverage extends from
the northern NC Piedmont north and across the Roanoke Valley.
This and other convection will persist and develop through the
afternoon into the evening resulting in local areas of MVFR to
IFR restrictions. The convection should wind down during the
evening with just a few showers expected overnight.
Aviation conditions are expected to deteriorate overnight as
areas of IFR to LIFR CIGs and VSBYs develop and continue into
much of Wednesday morning before improving by late morning.
Scattered showers and a few storms are expected to develop again
on Wednesday afternoon although with a little bit less coverage
than today. Winds will be favored from the east and southeast
through the period at 5 to 10 kts during the daytime hours and
light overnight.
EXTENDED AVIATION OUTLOOK...
An unsettled weather pattern will continue through the period with a
threat of mainly diurnally driven scattered showers and storms.
Storm chances will decrease a bit on Thursday and into Friday. A
cold front will move across the area on Saturday with increased
storms chances with decreased rain chances on Sunday. There's a
chance of some morning stratus and fog each day, especially
through Friday in locations that rainfall the previous day.
-Blaes
&&
.HYDROLOGY...
As of 150 AM EDT Tuesday...
Rainfall amounts are running higher in the NC mountains/Blue
Ridge to Floyd than previous forecast, and making the ground
saturated. Amounts were in the 2-7 inch range highest in Watauga
County where flooding of the Watauga river is ongoing and the
headwaters of the New River also in Ashe County.
Think coverage of showers/storms today will be less, but any
bands that form and thinking maybe more deep convection with
some sunshine may allow for higher rainfall rates. Will leave
the watch as is, but may need to edge it west into the I-81
corridor from Blacksburg to Marion, but will see how storms fire
up later today.
Overall looking at the main stem rivers staying below flood
stage.
&&
.EQUIPMENT...
As of 945 AM EDT Monday...
The National Weather Service Weather Forecast Office in
Blacksburg, VA will be conducting a required, scheduled update
to their Advanced Weather Interactive Processing System (AWIPS)
from Tuesday, May 13, 2025 through approximately Thursday, May
15, 2025.
During the time of the update, forecast operations will be
conducted by our service back-up office in Raleigh, NC to
minimize any potential interruption to services. No impacts to
our core services of forecast products and weather watches,
warnings and advisories are expected during this period.
However, limited impacts will occur to the following services:
NOAA Weather Transmitters: All NOAA Weather Radio Transmitters
maintained by NWS Blacksburg will be off the air through the
time of the update.
This includes the following transmitters in North Carolina,
Virginia, and West Virginia:
Mount Jefferson (WNG88 – 162.500 MHz)
Richlands (WZ2543 – 162.425 MHz)
Wytheville (WZ2500 – 162.450 MHz)
Roanoke (WXL60 – 162.475 MHz)
Lynchburg (WXL92 – 162.550 MHz)
South Boston (KJY86 – 162.525 MHz)
Hinton (WXM72 – 162.425 MHz)
Water Level Forecasts: Water level forecast services will be
degraded due to a less frequent update cycle. Forecasts will
remain on https:/water.noaa.gov/wfo/rnk through this period.
Local graphical forecast maps that are hosted in numerous places
on www.weather.gov/rnk will not be updated.
This includes all maps on the Graphical Hazardous Weather
Outlook page (https:/www.weather.gov/erh/ghwo?wfo=rnk), the
majority of the graphics on the Briefing page
(https:/www.weather.gov/rnk/emer), some experimental fire
applications (https:/www.weather.gov/rnk/fire), climate graphs
for Blacksburg Forecast Area
(https:/www.weather.gov/rnk/climatePlots), and the Weather
Story (https:/www.weather.gov/rnk/weatherstory).
The forecast office in Blacksburg, VA will remain open and
staffed through the period for public and partner phone calls
and additional functions that can be completed without AWIPS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ015-016.
Flood Watch through late tonight for VAZ017-022>024-032>035-
043>047-058-059.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>003-018>020.
Flood Watch through late tonight for NCZ004>006.
WV...None.
&&
SYNOPSIS...Blaes
NEAR TERM...GIH
SHORT TERM...GIH
LONG TERM...GIH
AVIATION...Blaes
HYDROLOGY...AMS
EQUIPMENT...AMSHazardous weather outlook, May 13, 6:08 AM EDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 608 AM EDT Tue May 13 2025 NCZ001>003-018>020-VAZ015-016-141015- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Grayson-Carroll- 608 AM EDT Tue May 13 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. A marginal risk (level 1 of 5) for severe weather is forecast for today. Afternoon thunderstorms may produce strong to severe wind gusts, and hail up to the size of quarters. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Excessive rainfall from scattered thunderstorms may result in localized flash flooding Wednesday, that may cause creeks and streams to rapidly rise out of their banks and threaten nearby roads and bridges. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ004>006-VAZ017-022>024-032>035-043>047-058-059-141015- Stokes-Rockingham-Caswell-Floyd-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 608 AM EDT Tue May 13 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. A marginal risk (level 1 of 5) for severe weather is forecast for today. Afternoon thunderstorms may produce strong to severe wind gusts, and hail up to the size of quarters. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Excessive rainfall from scattered thunderstorms may result in localized flash flooding Wednesday, that may cause creeks and streams to rapidly rise out of their banks and threaten nearby roads and bridges. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. VAZ007-009>014-018>020-WVZ042>044-507-508-141015- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 608 AM EDT Tue May 13 2025 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. A marginal risk (level 1 of 5) for severe weather is forecast for today. Afternoon thunderstorms may produce strong to severe wind gusts, and hail up to the size of quarters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Excessive rainfall from scattered thunderstorms may result in localized flash flooding Wednesday, that may cause creeks and streams to rapidly rise out of their banks and threaten nearby roads and bridges. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 13, 5:30 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
530 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Landslide 2 SSE Hinton 37.64N 80.89W
05/13/2025 Summers WV County Official
Multiple rockslides on Route 20 from the
Bluestone Dam down to Pipestem.
&&
SHHSpecial weather statement, May 13, 5:36 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
536 PM EDT Tue May 13 2025
NCZ006-VAZ044-132230-
Caswell NC-Pittsylvania VA-
536 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN CASWELL AND SOUTHEASTERN PITTSYLVANIA COUNTIES AND THE
CITY OF DANVILLE THROUGH 630 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm over
Westover Hills, or over Danville, moving north at 10 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Danville...
Providence...
Blairs...
Gatewood...
Dry Fork...
Westover Hills...
and Pelham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 7952 3654 7951 3654 7958 3682 7952
3674 7920 3646 7937
TIME...MOT...LOC 2136Z 198DEG 8KT 3656 7945
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
GreenLocal storm report, May 13, 5:37 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
537 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Flood 4 SSW Natural Well 37.87N 79.99W
05/13/2025 Alleghany VA 911 Call Center
Indiandraft Creek flooding yard of a home.
Water rescue ongoing.
&&
WPSpecial weather statement, May 13, 5:51 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
551 PM EDT Tue May 13 2025
VAZ022-033-034-132245-
Franklin VA-Roanoke VA-Bedford VA-
551 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT
EASTERN ROANOKE...WEST CENTRAL BEDFORD AND NORTH CENTRAL FRANKLIN
COUNTIES AND THE CITY OF ROANOKE THROUGH 645 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wirtz, or over Boones Mill, moving north at 10 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Roanoke...
Vinton...
Boones Mill...
Stewartsville...
Chamblissburg...
Burnt Chimney...
and Hollins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3737 7997 3733 7987 3731 7985 3732 7984
3734 7981 3735 7980 3732 7965 3701 7981
3705 8004 3738 8001
TIME...MOT...LOC 2150Z 193DEG 9KT 3710 7991
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
GreenSpecial weather statement, May 13, 6:00 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
600 PM EDT Tue May 13 2025
VAZ019-020-132245-
Bath VA-Alleghany VA-
600 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN ALLEGHANY AND SOUTHWESTERN BATH COUNTIES IN WEST CENTRAL
VIRGINIA THROUGH 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm near
Douthat State Park, or near Clifton Forge, moving north at 15 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Clifton Forge...
Warm Springs...
Hot Springs...
Iron Gate...
Lake Moomaw...
Douthat State Park...
and Natural Well.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3779 7970 3779 7977 3780 7982 3778 7984
3778 7994 3800 8000 3804 7997 3805 7997
3808 7995 3810 7993 3812 7994 3814 7994
3816 7970
TIME...MOT...LOC 2200Z 173DEG 15KT 3787 7984
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
GreenLocal storm report, May 13, 6:02 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
602 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Hail 2 NE Stewartsville 37.29N 79.77W
05/13/2025 M0.70 Inch Bedford VA Trained Spotter
&&
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:32 PM EDT | Areal Flood Advisory | RNK | Floyd, Franklin, Henry, Montgomery, Patrick, Roanoke and 2 more | 8 hr |
| May 12, 9:23 PM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Henry, Patrick | 4 hr |
| May 12, 9:50 PM EDT | Areal Flood Advisory | RNK | Montgomery, Pulaski, City of Radford | 4 hr |
| May 12, 10:04 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 4 hr |
| May 12, 10:12 PM EDT | Areal Flood Advisory | RNK | Grayson | 7 hr |
| May 12, 10:59 PM EDT | Flash Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 5 hr |
| May 13, 2:18 AM EDT | Areal Flood Advisory | RNK | Alleghany, Bedford, Botetourt, Craig, Franklin, Roanoke and 1 more | 3 hr |
| May 13, 5:48 AM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 3 hr |
| May 13, 11:09 AM EDT | Areal Flood Advisory | RNK | Bland, Giles, Pulaski, Wythe | 3 hr |
| May 13, 12:09 PM EDT | Areal Flood Advisory | RNK | Giles, Montgomery, Pulaski, City of Radford | 3 hr |
| May 13, 12:33 PM EDT | Flash Flood Warning | RNK | Craig, Giles, Montgomery | 2 hr |
| May 13, 1:34 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, Wythe, City of Galax | 86 min |
| May 13, 2:04 PM EDT | Areal Flood Advisory | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Botetourt and 7 more | 6 hr |
| May 13, 2:29 PM EDT | Special Weather Statement | RNK | Bland | 46 min |
| May 13, 3:38 PM EDT | Special Weather Statement | RNK | Giles | 22 min |
| May 13, 3:58 PM EDT | Special Weather Statement | RNK | Giles | 47 min |
| May 13, 3:59 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 31 min |
| May 13, 4:13 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 47 min |
| May 13, 4:29 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 46 min |
| May 13, 4:33 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| May 13, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 52 min |
| May 13, 4:59 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 46 min |
| May 13, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 37 min |
| May 13, 5:27 PM EDT | Special Weather Statement | RNK | Pittsylvania | 48 min |
| May 13, 5:33 PM EDT | Areal Flood Warning | RNK | Craig | 7 hr |
| May 13, 5:36 PM EDT | Special Weather Statement | RNK | City of Danville | 54 min |
| May 13, 5:51 PM EDT | Special Weather Statement | RNK | City of Roanoke | 54 min |
| May 13, 6:00 PM EDT | Special Weather Statement | RNK | Bath | 45 min |
| May 13, 6:44 PM EDT | Special Weather Statement | RNK | Bedford | 31 min |
| May 13, 7:06 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 24 min |
| May 13, 7:30 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Campbell, City of Lynchburg | 30 min |
| May 13, 7:36 PM EDT | Special Weather Statement | RNK | Tazewell | 24 min |
| May 13, 7:49 PM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.